Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 2, 2005, 1:58 PM CDT for McPherson County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 1:58 PM CDT (18:58 UTC)
- Expired
- Jun 2, 2005, 3:01 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County McPherson County, KS
The radar
The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 021858
SVRICT
KSC113-022000-
/O.NEW.KICT.SV.W.0085.050602T1858Z-050602T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCPHERSON COUNTY IN CENTRAL KANSAS.
* UNTIL 300 PM CDT.
* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST
OF ROXBURY TO MCPHERSON TO INMAN...MOVING EAST AT 15 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CANTON...GALVA...INMAN...MCPHERSON...MOUNDRIDGE...ROXBURY
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF QUARTERS...
WINDS UP TO 60 MILES AN HOUR...
AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.
LAT...LON 3855 9752 3838 9770 3829 9791 3819 9791
3819 9738 3835 9739 3856 9738
$$
KETCHAM3 follow-up statements
000
WWUS53 KICT 021922
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT THU JUN 2 2005
KSC113-022000-
/O.CON.KICT.SV.W.0085.000000T0000Z-050602T2000Z/
MCPHERSON KS-
222 PM CDT THU JUN 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCPHERSON COUNTY UNTIL
300 PM CDT...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTH OF CANTON TO 6 MILES NORTH OF MOUNDRIDGE TO BUHLER...AND
MOVING SOUTHEAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MOUNDRIDGE BY 240 PM CDT.
LAT...LON 3855 9752 3838 9770 3829 9791 3819 9791
3819 9738 3835 9739 3856 9738
$$
KETCHAM000
WWUS53 KICT 021942
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT THU JUN 2 2005
KSC113-022000-
/O.CON.KICT.SV.W.0085.000000T0000Z-050602T2000Z/
MCPHERSON KS-
242 PM CDT THU JUN 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCPHERSON COUNTY UNTIL
300 PM CDT...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LEHIGH TO MOUNDRIDGE TO BUHLER...AND MOVING SOUTHEAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MOUNDRIDGE BY 250 PM CDT.
LAT...LON 3855 9752 3838 9770 3829 9791 3819 9791
3819 9738 3835 9739 3856 9738
$$
KETCHAM000
WWUS53 KICT 022001
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT THU JUN 2 2005
KSC113-022011-
/O.EXP.KICT.SV.W.0085.000000T0000Z-050602T2000Z/
MCPHERSON KS-
301 PM CDT THU JUN 2 2005
...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 257 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3855 9752 3838 9770 3829 9791 3819 9791
3819 9738 3835 9739 3856 9738
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:40 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 2, 11:40 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1140 AM CDT THU JUN 2 2005 .DISCUSSION... KEEPING AN EYE ON THE CONVECTIVE COMPLEX WORKING ITS WAY ACROSS CEN KS AT THIS TIME. STORMS CONTINUE TO PROPAGATE AND FEED ALONG A SHARP INSTABILITY AXIS LOCATED FROM RSL TO ICT. SO EXPECT THE STORMS TO CONTINUE TO FEED ALONG THIS AXIS TO THE SOUTH-SOUTHEAST. SO THIS COMPLEX WILL PROBABLY CONTINUE TO TRACK SOUTH ALONG THE I-135 CORRIDOR AS THE DAY PROGRESSES. WILL INCREASE POPS ALONG A SALINA TO EL DORADO LINE WITH THIS IN MIND. INSTABILITY LOOKS MARGINAL AT THIS TIME FOR SEVERE STORMS, BUT WOULD NOT BE SURPRISED IF SOME SMALL HAIL ANDS GUSTY WINDS COMES OUT OF THE STRONGER STORMS. KETCHAM && .PREVIOUS DISCUSSION...ISSUED AT 354 AM CDT THU JUN 2 2005 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING AND LOCATION OF THUNDERSTORMS DURING THE REMAINDER OF THE WEEK AND NEXT WEEK. TODAY: LATEST FOG IMAGERY AND SURFACE OBSERVATIONS SHOWING THE FOG STILL RATHER PATCHY OVER SOUTHEAST KANSAS. NEODESHA PROFILER IS ALSO SHOWING 500M BOUNDARY LAYER FLOW STILL OUT OF THE EAST WHICH MAY BE HELPING DRY THINGS OUT ABOVE THE FOG LAYER WHICH WOULD ALLOW FOR BETTER RADIATIONAL COOLING. DEWPOINTS HAVE BEEN SLOWLY FALLING OVERNIGHT SO DENSE FOG POTENTIAL STILL LOOKS TO BE A GOOD BET WHERE MOST OF THE RAIN TOOK PLACE YESTERDAY. WE WILL GO AHEAD AND ISSUE A DENSE FOG ADVISORY FOR THAT REGION UNTIL 14Z. WE ARE ALSO WATCHING THE POTENTIAL FOR ELEVATED CONVECTION TO DEVELOP ALONG THE WESTERN MOST COUNTIES OF OUR FORECAST AREA THIS MORNING. FOG IMAGERY IS ALREADY SHOWING SOME ACCAS DEVELOPING IN THAT REGION. THIS IS ALL IN RESPONSE TO GOOD ISENTROPIC UPGLIDE TAKING PLACE IN THE 310-315K LAYER. WOULD EXPECT THIS ACTIVITY TO MOVE EASTERLY AT SPEEDS OF 10 TO 20 MPH WITH SOME PROPAGATION TO THE SOUTHEAST. THE SEVERE POTENTIAL LOOKS TO BE LIMITED AT THIS TIME DUE TO LACK OF INSTABILITY. TONIGHT: THE BIG QUESTION WILL BE WHERE THE CONVECTION WILL DEVELOP OVERNIGHT WHICH WILL PLAY A ROLE ON WHAT AREAS GET AFFECTED TONIGHT. LATEST SPC DAY 1 OUTLOOK DEPICTS NORTHWEST KANSAS BEING A FAVORABLE REGION FOR SUPERCELL DEVELOPMENT. THE MODELS ALSO SHOW THE CAP WEAKENING FURTHER SOUTH INTO SOUTHWEST KANSAS ALONG THE DRY LINE. RIGHT NOW, I WOULD EXPECT THE MAJORITY OF THE CONVECTION TO DEVELOP ACROSS NORTHWEST KANSAS. LOW LEVEL SHEAR POTENTIAL LOOKS TO BE IDEAL FOR TORNADOES IN THIS REGION. IF THE SUPERCELLS ARE ABLE TO DEVELOP ALONG AREAS NEAR INTERSTATE 70 JUST SOUTH OF HILL CITY. THE RIGHT MOVERS COULD TAKE THEM INTO PORTIONS OF CENTRAL KANSAS THIS EVENING. HOWEVER, RIGHT NOW, IT APPEARS THAT THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET IS CLOSER TO GOODLAND WHICH LOOKS TO BE AN INITIATION POINT. WE WILL LET THE DAY SHIFT LOOK AT THIS A LITTLE HARDER. ONCE THE STORMS GET GOING CORFIDI VECTORS WOULD PROPAGATE THE MCS SOUTHEAST INTO CENTRAL KANSAS LATE THIS EVENING AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT. ANOTHER CONCERN, IS THE POTENTIAL FOR ELEVATED CONVECTION SOUTH OF THE MCS WHERE THE MODELS ARE SHOWING DECENT ISENTROPIC LIFT BETWEEN 310 AND 315K ALONG AND AHEAD OF THE CAP BUILDING FROM THE WEST. WE KEPT THE HIGHEST POPS FURTHER NORTH. FRIDAY-SATURDAY: STRONG UPPER LEVEL WAVE NOW OFF OF BAJA CALIFORNIA IS PROGGED TO MOVE THROUGH OKLAHOMA AND EASTERN KANSAS LATE IN THE DAY FRIDAY AND FRIDAY NIGHT. THIS COULD DEVELOP ANOTHER MESOSCALE CONVECTIVE SYSTEM OVER NORTHERN OKLAHOMA AND PUSH INTO SOUTH CENTRAL AND SOUTHEAST KANSAS FRIDAY NIGHT. THE SUPERCELL POTENTIAL WILL BE FAVORABLE ACROSS SOUTH CENTRAL KANSAS AND NORTHERN OKLAHOMA WHERE GOOD SHEAR AND INSTABILITY WILL EXIST. WOULD NOT BE SURPRISED TO SEE AN ISOLATED TORNADO OR TWO IN THIS REGION, ESPECIALLY IF WE GET SOMETHING TO DEVELOP ALONG A BOUNDARY. THIS MCS COULD BE A SLOW MOVER DUE TO A GOOD SOUTHERLY LOW LEVEL JET IN PLACE. THE COMPLEX OF THUNDERSTORMS SHOULD GRADUALLY LIFT NORTHEAST INTO NORTHEAST KANSAS DURING THE AFTERNOON, BUT THERE COULD SOME LINGERING ELEVATED CONVECTION IN SOUTHEAST KANSAS SATURDAY MORNING. OTHERWISE, THE GFS/ ECMWF BRING ANOTHER SUBTLE WAVE THROUGH CENTRAL KANSAS LATE IN THE DAY. FOR NOW, WE KEPT A SMALL CHANCE OF THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA. SUNDAY-WEDNESDAY: WE DID NOT MAKE MANY CHANGES DURING THIS TIMEFRAME SINCE THERE IS STILL QUITE A BIT OF UNCERTAINTY ON THE TIMING OF WAVES MOVING THROUGH THE SOUTHWEST FLOW. ANOTHER QUESTION IS THE POSITION OF THE FRONTAL BOUNDARY. WE LEANED MORE TOWARDS THE ECMWF FOR NOW SINCE IT HAS BEEN THE MOST CONSISTENT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 68 90 69 / 20 30 40 40 HUTCHINSON 85 67 90 69 / 20 40 40 30 NEWTON 85 67 89 69 / 10 40 40 40 ELDORADO 85 68 88 69 / 10 30 40 40 WINFIELD-KWLD 86 70 88 69 / 10 30 50 50 RUSSELL 85 67 90 67 / 40 60 30 30 GREAT BEND 85 67 90 67 / 40 60 30 30 SALINA 84 67 88 68 / 20 50 30 30 MCPHERSON 85 67 89 69 / 20 50 30 30 COFFEYVILLE 84 67 86 69 / 5 30 40 50 CHANUTE 84 66 86 69 / 5 40 40 40 IOLA 83 65 86 69 / 5 40 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY IN EFFECT FROM 4 AM UNTIL 9 AM CDT THURSDAY FOR THE FOLLOWING ZONES...ALLEN...CHAUTAUQUA...COWLEY...ELK... GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...WILSON...AND WOODSON. && 18/COX
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 1200 PM CDT THU JUN 2 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1200 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS THROUGH THE AFTERNOON HOURS. SOME SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS AS THEY PROGRESS SOUTH-SOUTHEAST. ANOTHER CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS NORTHWEST KANSAS LATE THIS AFTERNOON OR EARLY THIS EVENING. THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH SOME OF THE STORMS POSSIBLY PRODUCING TORNADOES. THE CLUSTER OF STORMS ARE EXPECTED TO MOVE EAST AROUND 20 MPH INTO CENTRAL KANSAS BEFORE MIDNIGHT. THIS CLUSTER WILL THEN PUSH SOUTHEAST INTO SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS AFTER MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER, A TORNADO CANNOT BE RULED OUT IF A SUPERCELL STORM IN NORTHWEST KANSAS IS ABLE TO MAINTAIN ITS STRENGTH AS IT MOVES INTO CENTRAL KANSAS LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG UPPER LEVEL WAVE WILL MOVE OUT OF NORTHERN OKLAHOMA INTO EASTERN KANSAS FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS WAVE WILL SPARK ANOTHER ROUND OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE STORMS WILL MOST LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. FRIDAY NIGHT THROUGH MONDAY THE PATTERN WILL REMAIN UNSTABLE WITH MORE CHANCES OF THUNDERSTORMS EXPECTED AS A FRONTAL BOUNDARY DRAPES ITS WAY OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT, ESPECIALLY IN CENTRAL KANSAS LATE THIS EVENING OR OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM COX/KETCHAM
In the hours before
Special weather statement, Jun 2, 10:09 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1009 AM CDT THU JUN 2 2005 KSZ033-021545- LINCOLN- 1009 AM CDT THU JUN 2 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 1005 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HUNTER TO SYLVAN GROVE...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 2, 10:51 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1051 AM CDT THU JUN 2 2005 KSZ033-021630- LINCOLN- 1051 AM CDT THU JUN 2 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF BARNARD TO 5 MILES NORTH OF BEVERLY TO BEVERLY TO 6 MILES NORTHEAST OF WILSON...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 2, 11:23 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 AM CDT THU JUN 2 2005 KSZ048-021715- ELLSWORTH- 1123 AM CDT THU JUN 2 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH COUNTY... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF ELLSWORTH...OR NEAR ELLSWORTH...AND MOVING SOUTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Special weather statement, Jun 2, 11:51 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1151 AM CDT THU JUN 2 2005 KSZ049-021730- SALINE- 1151 AM CDT THU JUN 2 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF NEW CAMBRIA TO SALINA TO BROOKVILLE...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAINFALL REDUCING VISIBILITIES TO A HALF MILE ARE ALSO POSSIBLE, WITH RAINFALL AMOUNTS OF ONE INCH IN AN HOUR. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 2, 1:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 135 PM CDT THU JUN 2 2005 KSZ051-021915- MCPHERSON- 135 PM CDT THU JUN 2 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON COUNTY... AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MCPHERSON...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAINFALL REDUCING VISIBILITIES TO A HALF MILE WITH LOCALIZED FLOODING ARE ALSO POSSIBLE, WITH RAINFALL AMOUNTS OF ONE INCH IN AN HOUR. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.